MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G10678
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a total of four performer introducers from this same lot leaked from the diaphragm on separate occasions.Reportedly, three events of leaking occurred during "arteriovenous fistula and or graft" thrombectomies.In these three events a 0.035 j-wire was in place inside the complaint device at the time.Estimated blood loss was described as "minimal".No medical intervention was required.The procedure was completed using a different device.Patient's outcome was described as "fine".The fourth leaking event occurred during testing of the performer introducer prior to patient contact.This report is for one performer introducer which leaked during the procedure.Please see the following medwatch reports for the three other events: 1820334-2018-03769, 1820334-2018-03771, 1820334-2018-03772.
 
Additional Manufacturer Narrative
A review of the dimensional verification functional test, complaint history, device history, manufacturing instructions, review of trends, visual inspection, and quality control were conducted during the investigation.The customer returned one rycfw-7.0-35-6-rb-cw with the dilator partially inserted into the device.There is no visible damage to the introducer or dilator.The device has biological matter throughout.The tubing was occluded with hemostats and water was injected into the side arm to test for leakage.The device leaked around the silicone disc.There is no glue on the top of fitting, visible glue on the threads, and no glue in cap.Additionally, a document-based investigation evaluation was performed.The proper procedures are in place to identify and prevent this failure mode prior to device distribution.The identified risk controls include manufacturing quality control checks and process validation.A review of the device history record for lot 9118563 did not show any related nonconformances and associated complaints for this lot.There is no evidence of nonconforming material in the field.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8173743
Report Number1820334-2018-03770
Device Sequence Number11268821
Product Code DYB
UDI-Device Identifier00827002106789
UDI-Public(01)00827002106789(17)210824(10)9118563
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2021
Device Model NumberG10678
Device Catalogue NumberRYCFW-7.0-35-6-RB-CW
Device Lot Number9118563
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/10/2018
Supplement Date Received by Manufacturer02/25/2019
Initial Report FDA Received Date12/18/2018
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PREVIOUSLY STATED